Gingko Biloba

I tend to think of food supplements as innocent, and no stronger than, say, live yogurt. Wow, big mistake. I gave Fahed gingko biloba tablets for the last week. Poor man. I don't recall reading any warnings about what these tablets clash with, on the original bottle. Well I can tell you that they clash horribly with SSRI's (anti depressants). The poor man had an awful week but somehow managed to keep going. Once I realised what the problem was I stopped him taking them immediately. Last night he slept for 13 hours. Then he got up and took his car to the garage and when he came back he fell asleep again & is still asleep now. Poor chap. Anytime I decide to add any more food supplements to his daily routine I will read up on them properly. Currently feeling very guilty and negligent.

Comments

  1. I hope Fahed is feeling better and has slept it all off.

    Last year I read an article about natural supplements and potential interactions. Who could have known? Most of us choose natural to not have side effects.

    Even Echinacea has been found to have the opposite effect on HIV patients. And you cannot take St John's Wort before surgery because it reacts to anesthetic.

    ReplyDelete
  2. He has been dopey all the week to be honest but I tihnk he is on the mend. My thoughts exactly. I assumed they were weaker and just 'nicer' but no so. St John's wort is another one for the SSRI takers to avoid, but at least it does say so on the packaging.
    He did ask how many more times I might try to finish him off!!

    ReplyDelete
  3. Oh my! My parents are taking prescription drugs along with a boatload of natural remedies my mom has decided will help. They could be doing more harm than good.

    ReplyDelete
  4. Wow, the whole week. That was a strong reaction. And I know he knows you are not trying to do him in! Just look at the effort you take with meal planning.

    ReplyDelete
  5. Daizy, maybe get them to check it out, just to be safe.

    MW, he says he still loves me! Phew!!

    ReplyDelete

Post a Comment